Alert archive / Georgia / Red Flag Warnings in 2011

Red Flag Warning 57, NWS Jacksonville, FL

October 1, 201112 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Oct 1, 2011, 5:08 AM EDT for 12 counties in Georgia; 7 counties in Florida. It took effect at Oct 1, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 5:08 AM EDT (09:08 UTC)
In effect from
Oct 1, 2011, 12:00 PM EDT
Expired
Oct 1, 2011, 6:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS82 KJAX 010908
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 AM EDT SAT OCT 1 2011

FLZ020>023-030-031-035-036-040-012200-
/O.UPG.KJAX.FW.A.0046.111001T1600Z-111001T2200Z/
/O.NEW.KJAX.FW.W.0057.111001T1600Z-111001T2200Z/
/O.NEW.KJAX.FW.A.0047.111002T1600Z-111002T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
508 AM EDT SAT OCT 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR NORTHEAST FLORIDA FOR LOW RH VALUES AND GUSTY
WINDS...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR MOST OF INLAND
NORTHEAST FLORIDA FOR LOW RH VALUES AND ERC VALUES NEAR 35...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. 

* WIND...NORTHWEST WINDS ARE FORECAST TO SUSTAIN AROUND 15 MPH
  THIS AFTERNOON WITH GUSTS POSSIBLY AS HIGH AS 25 MPH.

* HUMIDITY...RH VALUES ARE FORECAST TO DIP BELOW 35 PERCENT THIS
  AFTERNOON WITH MINIMUM VALUES NEAR 25 PERCENT ACROSS THE SUWANNEE
  RIVER VALLEY. SIMILAR CONDITIONS ARE FORECAST SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ024-025-032-033-037-038-012200-
/O.UPG.KJAX.FW.A.0046.111001T1600Z-111001T2200Z/
/O.NEW.KJAX.FW.W.0057.111001T1600Z-111001T2200Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-
508 AM EDT SAT OCT 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR NORTHEAST FLORIDA FOR LOW RH VALUES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST WINDS ARE FORECAST TO SUSTAIN AROUND 15 MPH
  THIS AFTERNOON WITH GUSTS POSSIBLY AS HIGH AS 25 MPH.

* HUMIDITY...RH VALUES ARE FORECAST TO DIP BELOW 35 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GAZ132>136-149>154-162>166-012200-
/O.NEW.KJAX.FW.W.0057.111001T1600Z-111001T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
508 AM EDT SAT OCT 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR SOUTHEAST GEORGIA FOR LOW RH VALUES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING. 

* AFFECTED AREA...IN GEORGIA...FIRE WEATHER ZONES 132...133... 
  134...135...136...149...150...151...152...153...154...162... 
  163...164...165 AND 166. 

* WIND...NORTHWEST WINDS ARE FORECAST TO SUSTAIN AROUND 15 MPH
  THIS AFTERNOON WITH GUSTS POSSIBLY AS HIGH AS 25 MPH.

* HUMIDITY...RH VALUES ARE FORECAST TO DIP BELOW 30 PERCENT THIS 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 1, 3:50 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 1, 3:50 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 AM EDT SAT OCT 1 2011

...BELOW NORMAL TEMPERATURES AND POPS INTO EARLY NEXT WEEK...

.SHORT TERM...STRONG COLD FRONT HAS MOVED THROUGH THE AREA
BRINGING COOLER AND MUCH DRIER AIR. A FEW SHOWERS DEVELOPED OVER
THE COASTAL WATERS AS THE FRONT PUSHED THROUGH. BREEZY NNW WINDS
TODAY WILL GUST UP TO 25 MPH AT TIMES WITH TEMPERATURES REACHING
ONLY THE UPPER 70S AND LOWER 80S UNDER FULL SUN. MUCH COOLER
TEMPERATURES EXPECTED FOR TONIGHT WITH READINGS FALLING INTO THE MID
40S WELL INLAND TO THE MID 50S NEAR THE EAST COAST. COOL AND DRY
WEATHER WILL CONTINUE SUNDAY AND MONDAY WITH LIGHTER WINDS AS
PRESSURE GRADIENT WEAKENS.

.LONG TERM...TUESDAY THROUGH FRIDAY...ONSHORE LOW LEVEL FLOW WILL
CONTINUE IN THE EXTENDED PERIOD ALONG WITH MODERATING TEMPERATURES
AND MOISTURE. SURFACE HIGH WILL BE REINFORCED DOWN THE EAST COAST
WEDNESDAY THROUGH FRIDAY AS A STRONG HIGH OVER EASTERN CANADA
DROPS SOUTH. INCREASED ONSHORE FLOW WILL PRODUCE SCATTERED COASTAL
SHOWERS BY LATE WEEK. TEMPERATURES WILL RETURN TO AVERAGE LEVELS
DURING THE PERIOD.

&&

.AVIATION...VFR CONDITIONS ARE FORECAST. HAVE INCLUDED LLWS THROUGH
13Z/14Z WITH BREEZY NORTHWESTERLY WINDS ESTABLISHING AT THE SURFACE
THE BALANCE OF TODAY.

&&

.MARINE...A SURFACE COLD FRONT HAS DEPARTED SOUTHWARD WITH STRONG
NORTHWESTERLY WINDS ESTABLISHING IN ITS WAKE. A SMALL CRAFT ADVISORY
FOR WINDS CONTINUES FOR THE NEARSHORE LEGS THROUGH 12Z...AND SCA FOR
THE OFFSHORE LEGS CONTINUES THROUGH 18Z. CONDITIONS WILL SLOWLY
IMPROVE THE BALANCE OF THIS WEEKEND.

RIP CURRENTS: A LOW RIP CURRENT RISK IS FORECAST TODAY.

&&

.FIRE WEATHER...HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING
ACROSS NORTHEAST FLORIDA DUE TO COMBINATION OF LOW RH AND GUSTY
WINDS. HAVE ALSO DECIDED TO HOIST RED FLAG WARNING FOR SOUTHEAST
GEORGIA AS SIMILAR CONDITIONS ARE FORECAST THERE. MINIMUM RH VALUES
BETWEEN 25 AND 35 PERCENT ARE FORECAST AWAY FROM THE COAST.

HAVE RAISED FIRE WEATHER WATCH FOR SUNDAY FOR LARGE PORTION OF
INLAND NORTHEAST FLORIDA WHERE  RH VALUES WILL ONCE AGAIN DIP BELOW
35 PERCENT COUPLED WITH ERC VALUES NEARING THE CRITICAL VALUE OF 35.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 76 47 75 46 / 0 0 0 0
SSI 75 54 74 54 / 0 0 0 0
JAX 78 49 75 49 / 0 0 0 0
SGJ 80 56 75 55 / 0 0 0 0
GNV 80 48 77 49 / 0 0 0 0
OCF 80 48 78 48 / 0 0 0 0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FIRE WEATHER WATCH SUNDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

GA...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM EDT THIS MORNING FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

ZIBURA/ZAPPE/
Hazardous weather outlook, Oct 1, 4:45 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EDT SAT OCT 1 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
445 AM EDT SAT OCT 1 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE AN ELEVATED FIRE DANGER TODAY DUE TO LOW HUMIDITY AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOW HUMIDITY WILL ELEVATE THE FIRE DANGER FOR SUNDAY THROUGH TUESDAY
OVER INLAND AREAS.

THE RIP CURRENT RISK WILL REMAIN ELEVATED ALONG THE EAST COAST
SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 5:08 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union14 hr

Nearby

Red Flag Warnings in Georgia, 2011Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.